Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 385, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Sep 17, 2020, 10:35 PM EDT for 4 counties in Georgia. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2020, 10:35 PM EDT (02:35 UTC)
- Expired
- Sep 19, 2020, 1:54 AM EDT
- In force
- 27 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bibb County, GA, Crawford County, GA, Houston County, GA, Peach County, GA
The radar
The Robins AFB radar (KJGX), 39 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Echeconnee Creek at Houston Road near Byron (BYNG1). The gauge peaked at 16.59 ft at Sep 18, 2020, 8:00 AM EDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02214075, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
090
WGUS42 KFFC 180235
FLWFFC
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1035 PM EDT Thu Sep 17 2020
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Echeconnee Creek near Byron affecting Houston, Bibb, Crawford and
Peach Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC021-079-153-225-181445-
/O.NEW.KFFC.FL.W.0385.200918T0235Z-000000T0000Z/
/BYNG1.1.ER.200918T0205Z.200918T0215Z.000000T0000Z.NR/
1035 PM EDT Thu Sep 17 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
the Echeconnee Creek near Byron.
* From this evening until further notice.
* At 10:15 PM EDT Thursday the stage was 15.1 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 15 feet, Flood stage is reached. Minor flooding of
woodlands occurs upstream and downstream from the gage on Houston
Road. Portions of creek access roads and low lying areas will
begin to flood.
&&
LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
3263 8355 3269 8379
$$5 follow-up statements
874
WGUS82 KFFC 181012
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
612 AM EDT Fri Sep 18 2020
...The Flood Warning continues for the following rivers in Georgia...
Echeconnee Creek near Byron affecting Houston, Bibb, Crawford and
Peach Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC021-079-153-225-182215-
/O.CON.KFFC.FL.W.0385.000000T0000Z-000000T0000Z/
/BYNG1.1.ER.200918T0205Z.200918T0215Z.000000T0000Z.NR/
612 AM EDT Fri Sep 18 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Echeconnee Creek near Byron.
* Until further notice.
* At 10:15 PM EDT Thursday the stage was 15.1 feet...and slowly
rising.
* Flood stage is 15 feet.
* Minor flooding is occurring and will continue.
* Forecast...Minor flooding will continue for this creek.
* Impact...At 15 feet, Flood stage is reached. Minor flooding of
woodlands occurs upstream and downstream from the gage on Houston
Road. Portions of creek access roads and low lying areas will
begin to flood.
&&
LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
3263 8355 3269 8379
$$048
WGUS82 KFFC 181018
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
618 AM EDT Fri Sep 18 2020
...The Flood Warning continues for the following rivers in Georgia...
Echeconnee Creek near Byron affecting Houston, Bibb, Crawford and
Peach Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued this evening by 630 PM EDT.
&&
GAC021-079-153-225-182230-
/O.CON.KFFC.FL.W.0385.000000T0000Z-000000T0000Z/
/BYNG1.1.ER.200918T0205Z.200918T0945Z.000000T0000Z.NR/
618 AM EDT Fri Sep 18 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Echeconnee Creek near Byron.
* Until further notice.
* At 6:00 AM EDT Friday the stage was 16.5 feet...and slowly rising
* Flood stage is 15 feet.
* Minor flooding is occurring.
* Forecast...Minor flooding will continue for this creek.
* Impact...At 17 feet, Minor flooding expands into the woodland
areas upstream and downstream from the gage on Houston Road.
Larger portions of creek access roads will flood.
&&
LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
3263 8355 3269 8379
$$100
WGUS82 KFFC 181525
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1125 AM EDT Fri Sep 18 2020
...The Flood Warning continues for the following rivers in Georgia...
Echeconnee Creek near Byron affecting Houston, Bibb, Crawford and
Peach Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC021-079-153-225-190330-
/O.CON.KFFC.FL.W.0385.000000T0000Z-000000T0000Z/
/BYNG1.1.ER.200918T0205Z.200918T1115Z.000000T0000Z.NR/
1125 AM EDT Fri Sep 18 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Echeconnee Creek near Byron.
* Until further notice.
* At 11:15 AM EDT Friday the stage was 16.4 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 17 feet, Minor flooding expands into the woodland
areas upstream and downstream from the gage on Houston Road.
Larger portions of creek access roads will flood.
&&
LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
3263 8355 3269 8379
$$349
WGUS82 KFFC 190138
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
938 PM EDT Fri Sep 18 2020
...The Flood Warning continues for the following rivers in Georgia...
Echeconnee Creek near Byron affecting Houston, Bibb, Crawford and
Peach Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
GAC021-079-153-225-191345-
/O.CON.KFFC.FL.W.0385.000000T0000Z-000000T0000Z/
/BYNG1.1.ER.200918T0205Z.200918T1115Z.000000T0000Z.NR/
938 PM EDT Fri Sep 18 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Echeconnee Creek near Byron.
* Until further notice.
* At 9:15 PM EDT Friday the stage was 15.4 feet and falling.
* Flood stage is 15 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 15 feet, Flood stage is reached. Minor flooding of
woodlands occurs upstream and downstream from the gage on Houston
Road. Portions of creek access roads and low lying areas will
begin to flood.
&&
LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
3263 8355 3269 8379
$$275
WGUS82 KFFC 190554
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
154 AM EDT Sat Sep 19 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Echeconnee Creek near Byron affecting Houston, Bibb, Crawford and
Peach Counties.
GAC021-079-153-225-190700-
/O.CAN.KFFC.FL.W.0385.000000T0000Z-200919T0554Z/
/BYNG1.1.ER.700119T1233Z.700119T1233Z.700119T1234Z.NR/
154 AM EDT Sat Sep 19 2020
...The Flood Warning for the Echeconnee Creek near Byron has been
cancelled...
The Flood Warning is cancelled for
the Echeconnee Creek near Byron.
* At 1:15 AM EDT Saturday the stage was 15.0 feet and falling.
* Flood stage is 15.0 feet.
* Forecast...The creek will continue to fall.
&&
LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
3263 8355 3269 8379
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 17, 8:07 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Sep 17, 8:07 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 807 PM EDT Thu Sep 17 2020 .UPDATE... The remnants of Sally have pushed eastward out of the forecast area and into South Carolina, and scattered light showers are ongoing across portions of north and central Georgia behind the storm. These showers are expected to steadily diminish over the next several hours before coming to an end during the early morning hours. Multiple rivers and streams remain in flood stage this evening from the rainfall associated with Sally, primarily within a swath extending northeastward from Columbus and Macon to Atlanta and Athens. The short term forecast remains in good shape, and only minor adjustments have been made based on the latest observations and trends. Updated for the 00Z Aviation Discussion. King && .PREV DISCUSSION... /Issued 326 PM EDT Thu Sep 17 2020/ SHORT TERM /Tonight through Friday Night/... Only light rain showers are scattered across the forecast area this afternoon from the remnants of Sally. The center of what remains of Sally will continue to gradually push east- northeastward out of the forecast area through this evening. Any lingering wraparound light rain showers will also come to an end through late evening as this occurs. Fortunately, any additional QPF will be very light and not exacerbate ongoing flooding of streams and rivers caused by the very heavy rainfall last night and early this morning. On Friday, the main story (other than ongoing river flooding) will be a cold front pushing into the state. Mainly dry but cloudy conditions are anticipated ahead of the front, though there may be sufficient lingering moisture for a few isolated showers in central Georgia tomorrow afternoon into tomorrow night. Otherwise, tomorrow will mark the onset of a period of very fall-like weather as cooler temperatures and lower dewpoints begin to filter southward. RW LONG TERM /Saturday through Thursday/... Much of the long term forecast will be quiet, with below normal temperatures and dry conditions. An upper level shear axis will set up across the southern CWA late Friday into late Saturday. This feature may help provide some upper lift across the southern third of the outlook area, but with drier air moving in from the north, pops should be limited. Not much surface instability and lapse rates remain weak, so thunder chances should remain fairly isolated. The shear axis gets nudged southward by early Sunday as a longwave trough pushes off the east coast. The CWA should remain in weak NW flow aloft for the remainder of the forecast period. At the surface, high pressure will begin building in from the north early Saturday. The high center will build down the spine of the Appalachians through the weekend into early next week. NListemaa && .AVIATION... 00Z Update... Ceilings have gradually improved this afternoon as the remnant center of Sally has moved northeastward out of the forecast area. MVFR to low-VFR ceilings are in place across most of north and central Georgia, although some IFR remains near AHN. These ceilings are expected to remain consistent throughout the overnight hours before a more persistent improvement to VFR by Friday afternoon. Very light SHRA is lingering near all TAF sites, and is expected to come to an end by 02-03Z. Visibility restrictions of 4-6 SM are also possible at all sites overnight, mainly between 08-12Z. Primarily N to NW winds to start the period will begin to shift back to NE on Friday afternoon. Winds should remain between 5-10 kts through the TAF period. //ATL Confidence...00Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 66 81 62 71 / 50 10 10 20 Atlanta 65 80 63 72 / 30 10 10 20 Blairsville 60 76 56 70 / 40 10 10 10 Cartersville 64 80 62 74 / 20 10 10 10 Columbus 68 83 68 76 / 20 20 20 30 Gainesville 65 80 62 71 / 40 10 10 20 Macon 67 82 65 73 / 30 20 20 30 Rome 66 80 61 75 / 20 5 10 10 Peachtree City 65 81 63 73 / 30 10 10 20 Vidalia 70 80 67 74 / 50 20 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW/King LONG TERM....NListemaa AVIATION...King
Hazardous weather outlook, Sep 17, 4:35 PM EDT, 6 hours before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 435 PM EDT Thu Sep 17 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-Crawford- Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-Fannin-Fayette- Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-Gwinnett-Hall-Hancock- Haralson-Harris-Heard-Henry-Houston-Jackson-Jasper-Jefferson-Johnson- Jones-Lamar-Laurens-Lumpkin-Macon-Madison-Marion-Meriwether-Monroe- Montgomery-Morgan-Murray-Muscogee-Newton-North Fulton-Oconee- Oglethorpe-Paulding-Peach-Pickens-Pike-Polk-Pulaski-Putnam-Rockdale- Schley-South Fulton-Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor- Telfair-Toombs-Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton- Warren-Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-Wilkinson- 435 PM EDT Thu Sep 17 2020 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...Tonight... The probability for widespread hazardous weather is low. A number of larger creeks, streams and rivers are in flood or are forecast to be in flood by early Friday. Those in flood prone areas or near these bodies of water should be prepared for lingering flood issues despite no additional rainfall expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... No hazardous weather is expected at this time. Ongoing river and stream flooding will be the primary concern with several locations remaining in flood through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 10:15 PM EDT | River Flood Warning | FFC | Monroe | 14 hr |
| Sep 17, 10:26 PM EDT | River Flood Warning | FFC | Pulaski | 21 hr |
| Sep 18, 12:31 AM EDT | River Flood Warning | FFC | Newton, Rockdale | 24 hr |
| Sep 18, 9:00 AM EDT | River Flood Warning | FFC | Washington, Wilkinson | 41 hr |
| Sep 18, 7:33 PM EDT | River Flood Warning | FFC | Newton, Walton | 5 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.